MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE, I/A TIP; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE, I/A TIP; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Catalog Number 8065751012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.A sample is available that has not yet been received at manufacturing for evaluation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that ophthalmic irrigation/aspiration tip broke off at the root which was attached with a wrench before surgery.The surgery was performed and completed on the same day after replacing the product with another one.The procedure type and patient impact were not reported.
 
Additional Manufacturer Narrative
Additional information was provided in sections d.9., h.3., h.6., and h.10.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, an irrigation/aspiration (i/a) tip was returned for testing on this investigation.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.The instrument was received for testing.A visual assessment of the returned sample revealed it to be broken at the root of the tip.However, although the reported event can be confirmed, how the tip became nonconforming could not be determined conclusively.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID AUTOSERT IOL HANDPIECE, I/A TIP
Common Device Name
APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18594144
Report Number2028159-2024-00146
Device Sequence Number12477110
Product Code HQC
UDI-Device Identifier00380657510122
UDI-Public00380657510122
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751012
Device Lot Number161XFE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown